MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72200146
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the package of the 15 mm endobutton ultra was already open and fell to the ground after unpacking.The procedure was completed with a s+n back up device.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The poly bags have residue from complete seals for both bags.The inner bag is torn open in a very ragged manner.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found one similar reported event.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging procedure found that the operator should verify pouch is free of pin holes, cuts, particulates, and supplier seal defects.Confirm the presence of seals on all edges of the pouch and confirm the s&n seal is on the end of the pouch opposite the chevron end.Inspect s&n seals for creases or wrinkles on the seal.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include mishandling during shipping or storage.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ENDOBUTTON CL ULTRA 15MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21035826
Report Number1219602-2024-02898
Device Sequence Number8433331
Product Code MBI
UDI-Device Identifier03596010597250
UDI-Public3596010597250
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200146
Device Lot Number2099273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown